Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 30, 2000, 12:04 AM CDT for Johnson County, Nemaha County, Pawnee County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2000, 12:04 AM CDT (05:04 UTC)
- Expired
- May 30, 2000, 1:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Johnson County, NE, Nemaha County, NE, Pawnee County, NE
The radar
The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 300506 SVROMA NEC025-067-097-127-131-133-300600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1204 AM CDT TUE MAY 30 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN SOUTHEAST NEBRASKA GAGE COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF BEATRICE JOHNSON COUNTY IN SOUTHEAST NEBRASKA NEMAHA COUNTY IN SOUTHEAST NEBRASKA OTOE COUNTY IN SOUTHEAST NEBRASKA PAWNEE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 100 AM CDT * AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING SOUTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ELMWOOLD...SYRACUSE...TECUMSEH...AND BEATRICE BY 115AM. WINDS OF 60 TO 80 MPH ARE POSSIBLE. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4003 9700 4098 9636 4098 9584 4004 9606 ZAPOTOCNY NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:10 PM CDT, 8 hours 54 minutes earlier.
Area forecast discussion, May 29, 3:10 PM CDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 PM CDT MON MAY 29 2000 NOT MUCH CHANGE IN FCST CONCERN THIS PD...FRONTAL LOCATION AND TSTM CHCS. SFC WRMFNT SETTING UP FAR NWRN ZONES WITH STG CAP AROUND AND A LTL BLO 700 MB SEEN ON 12Z OAX SOUNDING. FCST 700 MB TEMPS BY MODELS BULGE THESE WRM MID LVL TEMPS NEWD WITH ETA/AVN BRINGING +14 DEG ISOTHERM INTO NERN NEBR BY 06Z. NGM WHICH WAS A LTL COOLER AT 00Z BECOMES AS WARM AS AVN BY 12Z WITH +16 THROUGH MUCH OF CWA. GIVEN SWRLY FLOW ALOFT AND THERMAL RIDGE CURRENTLY IN PLACE IT APPEARS ETA DRIVES SFC FNT A LTL TOO FAR SE THRU 18Z TUE. AVN/NGM LIKED A LTL BETTER HERE...ALTHO WITH GENERAL HEIGHT FALLS SEEN ACRS WRN U.S...FEEL FNT MAY HAVE A LTL BETTER SUCCESS PUSHING SEWD ON 2ND NIGHT...I.E. TUE NGT...SO OVERALL WL LEAN TWD NGM THRU 48HRS AND THEN TWD ETA. ALTHO MOISTURE IN SFC TO 850 MB LYR IS MODEST...QUESTION IS WHETHER IT WL BE ENOUGH TO OVERCOME INCREASING WRM MID LVL TEMPS. STLT SHOWD WEAK/DECAYING MCV MOVG ACRS CWA THIS AFTN. WL COUNT ON CAP HOLDING MOST OF CWA THROUGH EARLY EVENING AS IT MOVES THRU FCST AREA AND NOT MENTION ANY TSTMS TIL LATE ALL BUT FAR NRN ZONES. OTRW LOOKING FOR CNVCTN DVLPG SERN WY/NEBR PNHDL TO MOV OR DVLP E/NE INTO SD. ALL THREE MODELS HAVE MAIN UPR DIVERGENT AREA ACRS SD BY 06Z AND EXPECT MAIN MCS TO TRACK N OF CWA. HOWEVER...THERE IS SOME INDICATION OF MESOETA WEAKENING CAP TWD NWRN CWA BY 06Z SO WL CONT HIGHEST POPS FAR NRN ZONES. ATTM EXPECT CAP TO HOLD SRN ZONES AND WL DROP MENTION OF TSTMS THERE AND LOWER IN CNTRL SECTIONS. CURRENT LOWS LOOK GOOD. FOR TUE...WITH FNT EXPECTED HANG UP NWRN ZONES WOULD EXPECT ANOTHER VERY WARM DAY ACRS THE SE AND WL RAISE HIGHS CLOSER TO FWC NUMBERS...FAN LOOKS TOO COOL. WL CONT SMALL MORNING POPS CNTRL/N. MODELS POINT TO A SIMILAR TRACK OF ANY MCS TUE NGT AS TNGT. THOUGH FEEL RISK MAY BE A LTL S AS HEIGHTS OVERALL COULD BE SLIGHTLY LOWER...AND WL RUN HIGHER POPS CNTRL AND S TUE NGT COMPARED TO TNGT. THIS ALSO SHOULD ALLOW FNT TO MAKE A LTL MORE OF A SE PUSH ON WED WITH COOLER WX FELT AS FAR SE AS OMA/LNK. WL LEAVE FAR SE HOT. COMP BTWN FAN/FWC NUMBERS LOOKS BEST ATTM. .OMA...NONE. CHERMOK
In the hours before
Special weather statement, May 29, 8:04 PM CDT, 4 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-300900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 804 PM CDT MON MAY 29 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS POSSIBLE TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. SPOTTERS ARE MORE LIKELY TO BE REQUIRED IN NORTHEAST NEBRASKA BUT MIGHT BE REQUIRED IN THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. A WARM FRONT FROM NORTHEAST COLORADO ACROSS NORTHEAST NEBRASKA INTO CENTRAL IOWA WILL HELP FOCUS SOME THUNDERSTORM ACTIVITY ACROSS NORTHEAST NEBRASKA INTO WEST CENTRAL IOWA. WHILE NORTHERN NEBRASKA ALONG WITH SOUTH DAKOTA WILL BE MORE FAVORED FOR SEVERE WEATHER...A FEW OF THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SEVERE WEATHER LATER TONIGHT INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE PRIMARY THREAT WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. THE THUNDERSTORM ACTIVITY OVER WESTERN NEBRASKA WILL LIKELY SPREAD EAST INTO NORTHEAST NEBRASKA THIS EVENING...PROBABLY AFTER 10 PM... AND THEN INTO SOUTHEAST NEBRASKA TOWARD OR AFTER MIDNIGHT AND FINALLY REACH SOUTHWEST IOWA LATE TONIGHT. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 44 min |
| May 29, 10:16 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 44 min |
| May 29, 10:25 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 45 min |
| May 29, 10:25 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 45 min |
| May 29, 10:26 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 34 min |
| May 29, 10:59 PM CDT | Tornado Warning | OAX | Platte | 46 min |
| May 29, 11:03 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Stanton | 42 min |
| May 29, 11:03 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 42 min |
| May 29, 11:03 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 42 min |
| May 29, 11:09 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Pierce, Wayne | 36 min |
| May 29, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 49 min |
| May 29, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 49 min |
| May 29, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 34 min |
| May 29, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 34 min |
| May 29, 11:38 PM CDT | Tornado Warning | OAX | Cedar, Wayne | 52 min |
| May 29, 11:46 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Douglas, Washington | 59 min |
| May 29, 11:46 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 59 min |
| May 29, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 63 min |
| May 30, 12:04 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 56 min |
| May 30, 12:04 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.